Alert archive / Connecticut / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 24, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 19, 2017, 5:36 PM EDT for Capitol Planning Region, Connecticut. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2017, 5:36 PM EDT (21:36 UTC)
- Expired
- Jun 19, 2017, 6:13 PM EDT
- In force
- 37 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Capitol Planning Region, CT
The radar
The Brookhaven radar (KOKX), 114 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 11:13 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1007 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted.
285
WUUS51 KBOX 192136
SVRBOX
CTC003-013-192230-
/O.NEW.KBOX.SV.W.0024.170619T2136Z-170619T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Taunton MA
536 PM EDT MON JUN 19 2017
The National Weather Service in Taunton has issued a
* Severe Thunderstorm Warning for...
Northwestern Tolland County in northern Connecticut...
Hartford County in northern Connecticut...
* Until 630 PM EDT
* At 535 PM EDT, a severe thunderstorm was located over Terryville,
or near Bristol, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Hartford, New Britain, West Hartford, Bristol, Enfield,
Southington, Newington, Windsor, South Windsor, Farmington,
Wolcott, Simsbury, Bloomfield, Avon, Plainville, Suffield,
Ellington, Windsor Locks, Stafford and Somers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4180 7296 4182 7294 4188 7295 4190 7291
4197 7289 4197 7296 4204 7290 4204 7281
4200 7281 4200 7277 4204 7275 4202 7260
4203 7235 4158 7293 4164 7294 4164 7299
4180 7302
TIME...MOT...LOC 2135Z 233DEG 37KT 4170 7303
HAIL...0.75IN
WIND...60MPH
$$
DUNTEN1 follow-up statement
388
WWUS51 KBOX 192213
SVSBOX
Severe Weather Statement
National Weather Service Taunton MA
613 PM EDT MON JUN 19 2017
CTC003-013-192222-
/O.CAN.KBOX.SV.W.0024.000000T0000Z-170619T2230Z/
Tolland CT-Hartford CT-
613 PM EDT MON JUN 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TOLLAND AND
HARTFORD COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However gusty winds and heavy rain are still
possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 800 PM EDT for
northern Connecticut...and western Massachusetts.
LAT...LON 4180 7296 4182 7294 4188 7295 4190 7291
4197 7289 4197 7296 4204 7290 4204 7281
4200 7281 4200 7277 4204 7275 4202 7260
4203 7235 4158 7293 4164 7294 4164 7299
4180 7302
TIME...MOT...LOC 2211Z 233DEG 37KT 4193 7262
$$
DUNTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 4:18 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 19, 4:18 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
418 PM EDT Mon Jun 19 2017
.SYNOPSIS...
A warm and very humid day will bring the potential for scattered
severe thunderstorms and localized flash flooding this afternoon and
evening across interior southern New England ahead of a cold front.
This front will move offshore Tuesday. Another weak front moves
across Southern New England Wednesday. High pressure then
builds over the region later Wednesday and Thursday with
seasonable temperatures and lower humidity. Warmer temperatures
return late in the week as the high moves off to the east.
Another cold front crosses from the west over the weekend.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
415 pm update...
* Severe Weather/Localized Flash Flood Threat continues within
southern New England between 2 and 10 pm this evening with the
greatest risk across the interior
*/ Severe Weather Potential:
Showers and thunderstorms ahead of an approaching cold front
continue to develop and evolve late this afternoon. At 3 pm, the
cold front extended from BTV southwest to near BGM, and on into
eastern PA. Scattered showers and thunderstorms have traversed thru
western MA/CT, with additional convection approaching from the
west.
The main threat for severe will continue to be across interior
southern New England, with the greatest concern Worcester County and
west in MA, and across northern CT. Despite weak mid level lapse
rates, high temps in the 80s coupled with dewpoints in the upper 60s
to the lower 70s are allowing for MLCapes of 1000-2000 J/KG across
the interior.
The strongest synoptic scale forcing does not look to arrive until
early this evening, with a low level jet of 40-50 kts coupled with
deep moisture and moderate instability. This should allow for a
continuation of scattered showers and thunderstorms within southern
New England into the evening hours.
The potential exists for severe weather through 10 pm this evening.
The main threat will be damaging wind gusts, but hail can not be
ruled out with strongest storms. Given high dewpoints/low LCLs along
with 0 to 1 km helicity of 100 to 250 units, a tornado is certainly
possible. Whether or not this occurs will depend on timing and many
mesoscale processes, but will have to be watched. A few strong
storms may survive through Central MA, but weak mid level lapse
rates should limit severe weather across eastern MA and RI. Main
activity may not even reach the I-95 corridor until late evening or
even after midnight.
*/ Flash Flood Threat...
The other primary concern will be the potential for localized flash
flooding. Precipitable water is around 2 inches ahead of the cold
front and extending into southern New England. Surface dew points
are in the upper 60s to low 70s. In addition, upper level winds
parallel to the front will bring the potential for training showers
and thunderstorms, hence enhancing the potential for localized heavy
rainfall resulting in localized flash flooding. Rainfall rates could
exceed 2 inches in an hour. Will continue to need to monitor
the Hartford/Springfield corridor for the potential for urban
flash flooding this evening.
Severe thunderstorm threat should come to an end mid to late
evening, although sufficient instability lingers to warrant
continued chance for some thunderstorms past midnight. Cold front
will gradually work its way eastward tonight, likely only crossing
part-way thru southern New England prior to daybreak. Models
indicating front should cross east of I-91. Drier air will be
working into the area behind the front.
*/ Fog along south coast...
There has been some lingering fog this afternoon in the vicinity of
the Cape and Islands, and south coastal RI. Still some locales with
visibility around 3/4 mile. Should see a bit more improvement this
afternoon, but then fog should re-materialize this evening. Could
have localized visibility down to 1/2 or 1/4 mile at times
overnight in that area.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
Cold front pushes east of southern New England during the day. Much
drier air works its way into the region. Low chance for scattered to
isolated showers eastern MA/RI, mainly in the morning. However a cap
around 10-15 kft accompanied by drier air aloft will limit the
vertical extent of any convection. Breezy with W/SW wind gusts 20-25
mph.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Big Picture...
A mainly zonal pattern over the Northern USA through the week. A
shortwave within this flow moves across New England during midweek
and off to the east Thursday. Closed low ejects from the Gulf of
Alaska through Canada by midweek and swings a shortwave axis through
New England toward Saturday. Another shortwave approaches from the
west on Monday.
Contour heights are near normal midweek, and then climb above normal
late week and the weekend. Expect temperatures near normal midweek
and above normal by the weekend.
Model mass fields show agreement through Thursday, with the ECMWF
and GFS in general agreement through Friday. Increasing differences,
especially regarding timing of weather features, and resulting
decreasing confidence after Friday.
Details...
Tuesday night-Wednesday...Moderate-High confidence.
RH fields and cross sections show some lingering shallow moisture
Tuesday night. We will be in the right entrance region of the upper
jet, which will provide upper venting, but with little to work on we
will expect patchy clouds and no pops.
Upper trough and its cold pool move overhead Wednesday. The surface
reflection will provide some low level convergence, while the cold
air aloft will combine with daytime heating to destabilize the
airmass. Moisture remains limited but concentrated near the top
of the mixed layer. Lifted Index shows negative values while
Totals show mid to upper 40s and a couple of patches around 50.
We will show low-end chance pops for showers/tstms. Any showers
may linger into the evening but then diminish. Mixing to 775 mb
with temperatures supporting sfc temps in the lower 80s.
Thursday...Moderate-High confidence.
High pressure builds over the region. Expect dry weather with temps
aloft supporting upper 70s and lower 80s.
Friday...Moderate confidence.
Diverging mass fields depicted by the various models, but all agree
on surface low pressure passing across Northern Quebec. This puts
our area in the warm sector with dew points back in the 60s. Upper
jet is over or north of the St Lawrence Valley and rather far off
for dynamic support. But consensus model sfc pressure and thickness
fields show a lee trough along the coastal plain with cold front
trailing in the Eastern Great Lakes. Lifted Index is negative and
Totals are in the upper 40s. With this pattern we expect showers
with scattered thunder, especially Friday afternoon/evening. The
actual cold frontal passage looks like either later Friday night or
early Saturday.
Saturday through Monday...Low confidence.
Model mass fields continue to diverge, but consensus suggests the
cold front moving offshore early Saturday with an end to
precipitation and slight lessening of the dew points to near 60 by
Saturday evening and into the 50s Sunday and Monday. Weak high
pressure surface and aloft should bring dry weather Saturday night
and Sunday. Of concern are signs of shortwaves in the flow that
might cross New England Sunday night and Monday. These would support
a chance of showers as they pass. We will show chance pops for
showers much of the area Sunday night which lift out to the
northeast Monday.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Tuesday/...
This evening and Tonight...Moderate confidence.
This evening (thru 02Z), SCT SHRA/TSRA especially across W MA
and CT. TSRA likely to be strong to severe with RA/+RA and
accompanying MVFR/IFR vsbys. Activity slow to push east, will
likely not reach eastern MA/RI until 0-3z.
Overall a mix of MVFR and VFR conditions prevailing, with MVFR to
IFR conditions anticipated with any +RA/TSRA. Exception is periods
of IFR/LIFR conditions along the south coast in fog and in any +RA /
TSRA.
After 02Z, cigs/vsbys deteriorating to low MVFR/IFR except potential
for LIFR along south coastal MA and within RI. Scattered showers and
isolated Thunderstorms linger into the overnight.
Tuesday...Moderate Confidence.
IFR cigs/vsbys in low clouds and fog to start, improving to
MVFR/low VFR during the morning and then VFR for the afternoon.
Exception is along south coastal MA/RI, where IFR conditions
thru the morning should gradually improve to VFR in the
afternoon.
KBOS Terminal...Moderate confidence. VFR with potential for MVFR/IFR
cigs/vsbys in low clouds and scattered TSRA after 23Z and into the
evening. Tonight anticipating MVFR/IFR conditions in low clouds and
patchy fog, improving to VFR by midday Tue.
KBDL Terminal...Moderate confidence. TSRA in vicinity and then
crossing thru BDL thru around 02Z. Mainly VFR, with potential
for MVFR/IFR in any TSRA/+SHRA. Then conditions deteriorating to
IFR after midnight in low clouds and fog. Improving to VFR Tue
am.
Outlook /Tuesday Night through Saturday/...
Tuesday night through Thursday...Moderate-High confidence.
VFR. Developing daytime cumulus clouds Wednesday with scattered or
widely scattered showers/thunder. One of these showers may briefly
lower vsbys to MVFR levels. Southwest wind Tuesday night/Wednesday
gusting to 20 knots...turning from the west late Wednesday and
becoming variable Thursday. Patches of IFR in fog are possible each
night, especially on the South Coast.
Friday... Moderate confidence.
Cold front to our northwest with warm humid air in place over our
area. Scattered showers/tstms possible, especially in the
afternoon/evening. Generally VFR, but with brief MVFR/IFR in
afternoon/evening showers/tstms. Southwest winds gusting to 20
knots.
Saturday... Low confidence.
Conditions improving to VFR as the cold front moves offshore.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Tuesday/...
Today and tonight...High confidence.
Strong low level jet will result in S/SW wind gusts of 20 to 30
knots into tonight. Persistent S/SW flow will build seas to between
5 and 8 feet across our open waters. Small craft headlines remain
posted for all waters.
The other big concern for mariners will be areas of fog, which will
be locally dense at times across our S waters. Scattered
thunderstorms are possible across the waters late this evening,
diminishing to showers Tuesday morning.
Tuesday...Moderate confidence.
Overall SW winds around 10 to 15 kts with gusts 20 to 25 kts, with
strongest winds during the day. Seas 4-7 ft linger thru the day on
the outer coastal waters. SCA headlines posted for outer coastal
waters as well as RI/BI Sounds on Tuesday.
Outlook /Tuesday Night through Saturday/...
Tuesday night and Wednesday...Moderate-High confidence.
Winds from the southwest with gusts reaching 25 knots on the Cape
and Islands waters Wednesday. Winds shift from the west late
Wednesday as a weak cold front moves through. Possible shower or
thunderstorm with the front as it moves through. Seas 5 to 6 feet on
the outer waters and on RI and Block Island Sounds.
Thursday...Moderate-High confidence.
Winds diminish and become shifting as high pressure moves overhead.
Seas 4 feet or less.
Friday-Saturday...Low-moderate confidence.
Cold front in the St Lawrence Valley sweeps southeast, crossing the
waters Friday night or Saturday morning. Areas of poor visibility
in fog Friday, then locally poor in scattered showers/thunderstorms
Friday evening/night as the cold front moves through.
Non-thunderstorm winds will gust from the southwest 20-25 knots
Friday afternoon and night ahead of the front, then less than 20
knots from the west-northwest Saturday. Seas less than 5 feet both
days.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch until 4 AM EDT Tuesday for CTZ002-003.
MA...Flash Flood Watch until 4 AM EDT Tuesday for MAZ002>004-
008>012-026.
RI...None.
MARINE...Small Craft Advisory until 8 AM EDT Tuesday for ANZ231>234-251.
Small Craft Advisory until 2 AM EDT Tuesday for ANZ230-236.
Small Craft Advisory until 5 PM EDT Tuesday for ANZ235-237-250-
254>256.
&&
SYNOPSIS...WTB/NMB
NEAR TERM...NMB
SHORT TERM...NMB
LONG TERM...WTB
AVIATION...WTB/NMB
MARINE...WTB/NMBHazardous weather outlook, Jun 19, 4:05 PM EDT, 1 hour 31 minutes before
Hazardous Weather Outlook National Weather Service Taunton MA 405 PM EDT Mon Jun 19 2017 CTZ002-003-MAZ002>004-008>012-202015- Hartford CT-Tolland CT-Western Franklin MA-Eastern Franklin MA- Northern Worcester MA-Western Hampshire MA-Western Hampden MA- Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- 405 PM EDT Mon Jun 19 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT TUESDAY... ...SEVERE THUNDERSTORM WATCH 354 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts and western Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MAZ005>007-013>024-RIZ001>008-202015- Central Middlesex MA-Western Essex MA-Eastern Essex MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Barnstable MA-Dukes MA-Nantucket MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 405 PM EDT Mon Jun 19 2017 This Hazardous Weather Outlook is for eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, and Rhode Island. .DAY ONE...Tonight. Thunderstorms this evening and tonight may produce strong wind gusts. An isolated damaging gust is possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. CTZ004-202015- Windham CT- 405 PM EDT Mon Jun 19 2017 ...SEVERE THUNDERSTORM WATCH 354 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Connecticut. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MAZ026-202015- Northern Middlesex MA- 405 PM EDT Mon Jun 19 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT TUESDAY... This Hazardous Weather Outlook is for eastern Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Scattered severe thunderstorms along with potential for localized flash flooding are possible across interior Massachusetts and portions of northern Connecticut this evening and early tonight. The main time of concern is through 10 pm. The primary risk with any severe thunderstorm will be damaging wind gusts with hail a secondary concern. In addition...an isolated tornado is possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ230>237-250-251-254>256-202015- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 405 PM EDT Mon Jun 19 2017 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. There is a low risk for a few strong thunderstorms with gusty winds tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Local storm report, Jun 19, 3:37 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
337 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG DEERFIELD 42.55N 72.60W
06/19/2017 FRANKLIN MA AMATEUR RADIO
TWO TREES DOWN... ONE WITH WIRES DOWN BLOCKING HOOSAC
ROAD
&&
WSSpecial weather statement, Jun 19, 4:19 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
419 PM EDT MON JUN 19 2017
CTZ002-MAZ008>011-192100-
Hartford CT-Western Hampshire MA-Western Hampden MA-
Eastern Hampden MA-Eastern Hampshire MA-
419 PM EDT MON JUN 19 2017
...Strong Thunderstorm in northwestern Hartford...Hampshire...
southern Franklin and Hampden Counties...
At 418 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Housatonic to Norfolk to near New Preston.
Movement was northeast at 30 mph.
Pea size hail and wind gusts up to 50 mph will accompany these
storms.
Locations impacted include...
Springfield, Chicopee, Enfield, Westfield, Holyoke, Amherst, Windsor,
Northampton, Agawam, West Springfield, Simsbury, Ludlow, Bloomfield,
Avon, South Hadley, Easthampton, Longmeadow, Suffield, East
Longmeadow and Belchertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.
These storms may intensity and become capable of producing damage.
Stay tuned for updated statements and possible warnings.
&&
LAT...LON 4215 7307 4215 7303 4227 7300 4238 7307
4239 7301 4254 7297 4254 7288 4249 7287
4245 7270 4241 7270 4242 7240 4237 7237
4188 7260 4175 7301 4179 7302 4181 7295
4197 7289 4197 7303 4204 7301 4207 7306
TIME...MOT...LOC 2018Z 239DEG 47KT 4224 7336 4201 7320 4174 7334
DUNTENSpecial weather statement, Jun 19, 5:28 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
528 PM EDT MON JUN 19 2017
CTZ002-003-MAZ003-004-008>011-192215-
Hartford CT-Tolland CT-Western Hampshire MA-Western Hampden MA-
Eastern Hampden MA-Northern Worcester MA-Eastern Franklin MA-
Eastern Hampshire MA-
528 PM EDT MON JUN 19 2017
...Strong Thunderstorm in western Tolland...Hartford...northwestern
Worcester...Hampshire...eastern Franklin and Hampden Counties...
At 528 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Deerfield to near Granby to Burlington.
Movement was northeast at 30 mph.
Winds in excess of 40 mph will accompany with these storms.
Locations impacted include...
Springfield, Hartford, New Britain, West Hartford, Bristol,
Manchester, Chicopee, East Hartford, Enfield, Southington, Westfield,
Holyoke, Amherst, Glastonbury, Newington, Vernon, Windsor,
Northampton, Agawam and West Springfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.
These storms may intensity and become capable of producing damage.
Stay tuned for updated statements and possible warnings.
&&
LAT...LON 4182 7294 4188 7295 4197 7289 4198 7294
4244 7272 4246 7266 4255 7266 4273 7245
4271 7196 4265 7194 4160 7242 4159 7247
4165 7251 4164 7266 4157 7285 4155 7285
4156 7295 4163 7293 4164 7299 4180 7302
TIME...MOT...LOC 2128Z 227DEG 33KT 4252 7258 4228 7250 4177 7298
DUNTENLocal storm report, Jun 19, 5:30 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
530 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG GRANBY 41.95N 72.78W
06/19/2017 HARTFORD CT AMATEUR RADIO
TREE DOWN ON LOOMIS ROAD PARTIALLY BLOCKING ROAD
&&
AEDLocal storm report, Jun 19, 5:32 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
532 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND DMG AGAWAM 42.07N 72.62W
06/19/2017 HAMPDEN MA AMATEUR RADIO
LARGE LIMB DOWN ON ROWLEY AND RANDALL STREET BLOCKING
ROAD
&&
AEDLocal storm report, Jun 19, 5:36 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
536 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG GRANBY 41.95N 72.78W
06/19/2017 HARTFORD CT AMATEUR RADIO
TREE BRANCH DOWN PARTIALLY BLOCKING ROUTE 20 NEAR THYE
HARTLAND LINE
&&
AEDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:01 PM EDT | Areal Flood Advisory | BOX | Capitol Planning Region | 119 min |
| Jun 19, 4:29 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 61 min |
| Jun 19, 4:31 PM EDT | Areal Flood Advisory | BOX | Capitol Planning Region | 3 hr |
| Jun 19, 5:28 PM EDT | Special Weather Statement | BOX | 47 min | |
| Jun 19, 6:16 PM EDT | Special Weather Statement | BOX | 44 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.